MAUDE Adverse Event Report: RESPIRONICS, INC. TRILOGY 100 VENTILATOR, JAPAN - BT; VENTILATOR, CONTINUOUS, FACILITY USE

RESPIRONICS, INC. TRILOGY 100 VENTILATOR, JAPAN - BT; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 1054655B
Medical Device Problem Codes Circuit Failure (1089); Obstruction of Flow (2423); Failure to Calibrate (2440)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 05/25/2026
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information alleging that no pressure appeared to be delivered by a trilogy 100 ventilator, japan - bt device and that the patient experienced discomfort.The device was operating in ac mode with a set ventilation volume of 440 ml.It was reported that the peak inspiratory pressure (pip), normally greater than 20 hpa, had decreased to approximately 10 hpa.The device was replaced with the same model in the patient's home, after which the pip returned to greater than 20 hpa.It was additionally reported that when the original device was placed back into use, the pip similarly returned to greater than 20 hpa.The reported adverse event of patient discomfort was assessed as a non-serious injury with harm severity 1.The device was returned to the manufacturer's service center for evaluation.During operational testing, the reported issue could not be reproduced.Interior inspection identified white particulate matter adhering to the air delivery pathway and a clogged 43-micron filter.Investigation determined that clogging of the 43-micron filter likely prevented the exhalation valve from fully closing, thereby preventing pressure from increasing appropriately.The tubing kit, including the 43-micron filter, was replaced.Subsequent testing identified failure of positive and negative flow verification testing with deviation in flow measurement.The sensor board was replaced to address the issue.Additionally, a potential malfunction of the active exhalation control module (aecm), which could have contributed to abnormal exhalation valve operation, could not be ruled out; therefore, the aecm was replaced.Due to contamination observed within the device, the pollen filter, flow sensor, and blower were also replaced.The stirring fan foam was replaced in conjunction with blower replacement.Following repair, the technician performed repair testing, alarm check, battery check, run-in testing, and cleaning.The device was confirmed to be operating properly.Software version 14.2.05 was verified.
 
Additional Manufacturer Narrative
Based on the information currently available, it was reported that no pressure appeared to be delivered, and the patient complained of discomfort while using the device.The device was operating in ac mode with a set tidal volume of 440 ml.Normally, the peak inspiratory pressure (pip) would be greater than 20 hpa; however, the reported pip had decreased to 10 hpa.The device was replaced with the same model in the patient's home, after which the pip returned to greater than 20 hpa.Additionally, when the patient was returned to the original device, the pip similarly returned to greater than 20 hpa.The reported adverse event of discomfort was assessed as a non-serious injury with harm severity 1.Review of er 2227245 - trilogy evo product safety risk management matrix (current revision) associated the event with risk tag line evo_17.1.1.The predicted severity associated with this risk tag was consistent with the reported harm severity.Device evaluation determined that clogging of the 43-micron filter may have prevented the exhalation valve from fully closing, which may have resulted in insufficient pressure increase.Consequently, the tubing kit, including the 43-micron filter, was replaced.Additionally, because abnormal operation of the exhalation valve due to a possible aecm malfunction could not be ruled out, the aecm was replaced.Although the measured ventilation volume was within specification, the device failed pm test 0030, confirming a discrepancy in flow measurement.As a result, the sensor pca was replaced.Based on the information currently available, the event was assessed as having confirmed causality and contribution to the reported adverse event.No additional actions or further escalation were deemed necessary.The device involved in this complaint had exceeded its useful life as specified in the applicable ifu.

Brand Name
TRILOGY 100 VENTILATOR, JAPAN - BT
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 
7247330200
MDR Report Key25315341
Report Number2518422-2026-016900
Device Sequence Number9938878
Product Code CBK
UDI-Device Identifier00606959052345
UDI-Public(01)00606959052345
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K083526
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number1054655B
Device Catalogue Number1054655B
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown